Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2016, 7:00 AM CDT for 4 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 7:00 AM CDT (12:00 UTC)
- Expired
- Jul 7, 2016, 8:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
658
WUUS53 KSGF 071200
SVRSGF
MOC039-085-167-217-071300-
/O.NEW.KSGF.SV.W.0135.160707T1200Z-160707T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 800 AM CDT
* AT 659 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WHEATLAND TO 7 MILES SOUTHWEST OF
OSCEOLA TO NEAR HUME...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR... STOCKTON LAKE...
POMME DE TERRE LAKE... STOCKTON STATE PARK...
POMME DE TERRE STATE PARK... NEVADA...
EL DORADO SPRINGS... STOCKTON...
PITTSBURG... HUMANSVILLE...
POLK... SHELDON...
FAIR PLAY... HERMITAGE...
WEAUBLEAU... WHEATLAND...
MONTEVALLO... WALKER...
SCHELL CITY... BRONAUGH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR STOCKTON AND POMME DE TERRE LAKES...GET AWAY FROM THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3806 9461 3803 9423 3802 9424 3806 9413
3803 9406 3790 9406 3789 9381 3783 9381
3783 9357 3791 9357 3792 9351 3805 9350
3806 9347 3784 9318 3765 9317 3756 9361
3760 9408 3764 9408 3765 9461
TIME...MOT...LOC 1159Z 328DEG 20KT 3803 9344 3797 9379 3801 9459
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
970
WWUS53 KSGF 071250
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT THU JUL 7 2016
MOC039-085-167-217-071300-
/O.EXP.KSGF.SV.W.0135.000000T0000Z-160707T1300Z/
CEDAR MO-VERNON MO-POLK MO-HICKORY MO-
750 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR CEDAR...VERNON...NORTHERN POLK
AND WESTERN HICKORY COUNTIES WILL EXPIRE AT 800 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3806 9461 3803 9423 3802 9424 3806 9413
3803 9406 3790 9406 3789 9381 3783 9381
3783 9357 3791 9357 3792 9351 3805 9350
3806 9347 3784 9318 3765 9317 3756 9361
3760 9408 3764 9408 3765 9461
TIME...MOT...LOC 1248Z 328DEG 20KT 3803 9344 3797 9379 3801 9459
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:20 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 6:20 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
620 AM CDT THU JUL 7 2016
.SYNOPSIS...
Issued at 258 AM CDT Thu Jul 7 2016
Currently, a linear MCS was tracking ESE across north central KS,
southeast NE, and southern IA. This feature will need to be
monitored this morning later this morning as it tracks across
northern/central MO. Outflow may also help to initiate further
convection later in the day. Cloud cover and potential convection
could also have an effect on temperatures later today which will
be the main short term forecast issues of the day.
&&
.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Thu Jul 7 2016
For today, short term models are all over the place with the
convective complex. We have the MCS mainly tracking ese across
northern and central MO during the remainder of the night and into
Thursday morning, with our highest pops across our central and
eastern MO counties during the day. Outflow could help to focus
later thunderstorm development across the eastern Ozarks. The
thunderstorms will have the capability to produce some damaging
wind and large hail. That being said, we believe that most of our
area will remain dry, especially in the southwestern 1/3 of the
CWA.
The clouds and convection will likely have an impact on
temperatures...especially from the morning into the early
afternoon. The western CWA will have the best chance of more
sunshine today. For now, am not planning on adjusting the current
heat advisory which is only for our 3 KS counties. After
calculating our heat index grids, this location is still the most
favorable for reaching and eclipsing 105 degrees. Other locations
just east of the advisory may approach 105 degree heat index but
with the ongoing mesoscale complex, am not going to get cute at
this point and the oncoming shift may need to do some short fused
adjustments based on how this MCS tracks during the morning.
It is expected to be quite breezy today in our western CWA where
some 30 mph gusts will be possible. Low pressure will strengthen
in the Plains and should see a decent pressure gradient set up out
ahead of the low over our western CWA.
Front is expected to slide southeast tonight and bisect the CWA
from southwest to northeast by 12z Friday as a stronger upper
level shortwave tracks east across the upper Mississippi valley
and into the Great Lakes. Can't rule out some scattered convection
tonight along the southeastward moving cold front.
.LONG TERM...(Friday through Wednesday)
Issued at 258 AM CDT Thu Jul 7 2016
It doesn't appear like we will get rid of the higher dewpoints
anytime soon as the front stalls out across the area. Some chance
of slightly drier air over our far northeast CWA Friday night into
Saturday, but that's about it. Shortwave energy embedded in the
westerlies will combine with the warm and unstable air mass to
continue an unsettled weather pattern through the weekend with
scattered thunderstorm chances continuing.
Warm and humid conditions will persist through the middle of next
week with occasional scattered thunderstorms developing.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar for thunderstorms this morning and
afternoon.
A squall line was shifting to the southeast through the region.
Gusty winds are expected as the line of storms approaches. We
could also experience lower flight conditions if storms directly
impacts any of the airports.
Additional showers and thunderstorms are possible this afternoon
and evening. If storms are not present, airports should be
experiencing VFR weather.
Safe Travels.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...CramerHazardous weather outlook, Jul 7, 3:19 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 AM CDT THU JUL 7 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 319 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A THUNDERSTORM COMPLEX OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI EARLY THIS MORNING IS EXPECTED TO TRACK EAST-SOUTHEAST DURING THE MORNING AND MAY AFFECT PORTIONS OF CENTRAL MISSOURI THIS MORNING AND PARTS OF THE EASTERN OZARKS DURING THE LATE MORNING INTO THE EARLY AFTERNOON. IF THE STORMS DO MAKE IT INTO THE AREA OR CAN REDEVELOP ON OUTFLOW BOUNDARIES LATER IN THE DAY...THERE WILL BE A CHANCE OF SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN SEVERE WEATHER RISKS. ACROSS THE WESTERN PORTION OF MISSOURI AND INTO EXTREME SOUTHEAST KANSAS...THERE WILL BE MORE SUNSHINE...ESPECIALLY IN THE AFTERNOON AND WE COULD AGAIN SEE HEAT INDEX VALUES CLIMB TO AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST KANSAS THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL STRENGTHEN IN THE PLAINS TODAY AND WILL CAUSE SOME GUSTY WINDS TO DEVELOP ACROSS EXTREME SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM POTENTIAL IS EXPECTED TO INCREASE TONIGHT AND CONTINUE THROUGH THE WEEKEND...AS A WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE. STRONG WIND GUSTS WILL BE THE MAIN SEVERE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND AFTERNOON ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 7, 6:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 2 SSE LINCOLN 38.37N 93.32W
07/07/2016 BENTON MO LAW ENFORCEMENT
LARGE TREE DOWN IN ROADWAY NEAR HWY H. POWER LINE DOWN
NEAR LINCOLN.
&&
AFOSCATOLocal storm report, Jul 7, 6:52 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG LINCOLN 38.39N 93.33W
07/07/2016 BENTON MO LAW ENFORCEMENT
SHED DESTROYED NEAR LINCOLN.
&&
AFOSCATOLocal storm report, Jul 7, 6:55 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG VERSAILLES 38.43N 92.84W
07/07/2016 MORGAN MO PUBLIC
SEVERAL LARGE LIMBS DOWN IN VERSAILLES
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:06 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan, St. Clair | 54 min |
| Jul 7, 6:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller | 64 min |
| Jul 7, 7:09 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Maries, Phelps, Pulaski | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.